Jump to content



Photo

Cymbalta And Eye Health


  • Please log in to reply
12 replies to this topic

#1 Vision

Vision

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 16 June 2014 - 12:53 PM

Im wondering if anyone has had any change in their eye health since being on Cymbalta. 

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,551 posts
  • LocationMissouri

Posted 16 June 2014 - 02:20 PM

I remember reading many posts about eye problems. You might do a search for 'eye' and see how many hits you get.


#3 navywife43

navywife43

    Advanced Member

  • Active Members
  • PipPipPip
  • 83 posts

Posted 16 June 2014 - 03:56 PM

Yes!!! I have very bad vision now! I cannot even read the text on my phone without my glasses. :-(


#4 Wagtail

Wagtail

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 504 posts
  • LocationSydney
  • why_joining:
    Need support

Posted 16 June 2014 - 03:58 PM

Hi Vision , yes I have had a lot of eye problems ..while taking Cymbalta I developed a condition called " Dry Eye " it's an oxymoron because your eyes just run & weep continually but since stopping the Cymbalta they have improved & aren't weeping as much .
I have to have my eyes re-tested because my prescription isn't right anymore ... Also I've been suffering from reoccurring infections ...not pleasant ..

#5 Amybc7

Amybc7

    Advanced Member

  • Active Members
  • PipPipPip
  • 81 posts
  • LocationVermont

Posted 16 June 2014 - 04:22 PM

Yes!  I just posted about this the other day - and of course can't find it now that I want it. 

 

One of these wonderful people gave me a lot of information on it - and I'm sure they'll weigh in again.

 

I was concerned because I keep having "clouds" in my vision or losing partial vision for periods of time.  


#6 Vision

Vision

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 24 June 2014 - 08:21 PM

 I noticed that my vision was not the 20/20 the eye doctor said it was. I went to the eye doctor for the usual testing. She was unable to correct my vision in the one eye.

Shes never seen this before. Off to a specialist I go and they "think' it could be a cataract starting???

They can see spots on the cornea.

I hope I didn't wait too long and have permanent damage!!! 

Strange that 3 doctors are unable to diagnose this common eye condition. I'm off to yet another specialist.

I have a sneaky idea its Cymbalta. I've been working on getting off of it for a month now. And knock on wood I've not taken even a few beads to take the edge off. I don't think that is the way to go. So I'm sorta doing a delayed cold turkey.  

 

First week 60mg dose Mon. Wed. Fri. Sun.

Second week 60mg dose Mon. Wed. Fri. Sun

Third week. One day less. If its too much take a 30mg dose on the day dropped.

Forth week. Try going more than 2 days without a dose. 

Fifth week see if you can go 3 days and so on. 

 

Brain zaps

Feeling of falling

Cold sweats

Irritable

Itchy

Food cravings

Feelings of agitation esp when trying to sleep

Bowel upset

Nausea

  Lots of fun stuff!!!!  But I am noticing that I am less numb mentally and emotionally. The verdict is still out on whether this is a good thing  =)   Cymbalta however does work extremely well for fybromyalgia pain.  Certainly not worth the risk of going blind!!!!


#7 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 24 June 2014 - 08:47 PM

Hi Vision

 

Welcome!

 

Careful with the alternating days when weaning off. Cymbalta has a short half-life of 12 hours, and alternating days puts you in and out of withdrawal- a kind of up-and-down wave action. Better to taper in a gentle consistent slope rather than steps or jogs. Open the capsule and remove beads to get a slow even withdrawal.

 

Listen to your body and level off the dosage for a few days if things get rough. Once you are stable, begin again. See Bead Counting elsewhere in this forum.

 

Your symptoms are pretty standard. You won't figure them out, and it's not worth trying. You just have to put in the time until they all pass. Find a few good books.

 

Your eye troubles are most likely withdrawal. They thought I had a torn retina for a day or two. I got black floaters and aberrant light flashes at the edge of my vision. I also had robe swishes (the sensing that somebody in a long robe just swished past at the edge of your vision). It's a benign presence- you get that symptom? A few others have reported it.

 

I also got my eyes checked sometime after the phantom retina issue, and I got new glasses-- they said my prescription changed quite a bit. After I withdrew I found the glasses were useless and I was back at my old pre-Cymbalta glasses.


#8 Vision

Vision

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 25 June 2014 - 09:29 PM

WOW ...thank you "This Moment"..I was scared to death that Id go blind!!! 

I do know what you mean bout the bead counting..today I did just that..I did the eyeball version. I looked at what was left in the capsule ...approx 10 dosage. I am much better today!!! I was able to clean house so to speak. My head was on!!! I had a productive day!!! Sorta, kinda. =) still fybro pain and cymbalta symptoms. but manageable. 

I know I have to come off it slow..but for the love of Pete....if I take it again..how can that help?? I'm a strong independent and I hate to think of a pill having that power over me. Main thing right now is "Vision"!  

I'm very grateful to have found this forum.

Love and best energy to those who need it!

XOXOXO 

Never give up!!!

Keep your eye on the ball!!!!! Live well ..love well!! 


#9 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 03 July 2014 - 12:59 PM

I totally forgot to post this bit about my vision.....it's been horrid ever since I started into withdrawallll....blurry, eyeglasses didn't work, seemed to keep changing...lousy near, mid and long range.....plus the optic neuritis.....the neuritis has pretty much faded....except when I get overtired, then it comes back and stays until I get some sleep and slow down.....

Well, last week (I think, maybe week before....the memory still sucks...) I totally overdid cleaning my apartment to get ready for the annual inspection.....and, the optic neuritis came back.....towards the end of the neuritis headache, I felt a weird sort of "pop" sensation in one eye, then the other eye......

And as if by magic, my vision clarity returned.....in fact, my eyeglasses worked better than they had even before withdrawal.....I was able to read signs at quite a bit longer distance than I ever remember before, I was seeing things like individual leaves on trees......flower petals, you name it....I went from horrid horrid vision to better than I've had in years.....

Now that's faded again, just a bit.....but I can still see so much better than the first 7 months I was off the poison....and my glasses work.....

I have zero clue what caused all this...what the "pop" sensations were, why my vision at least for the first few days was better thn it had been in years....

Figured I'd better share this on the forum.... ;-)

#10 gail

gail

    God-like

  • Site Supporter
  • 5,132 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 03 July 2014 - 02:46 PM

Forgot to mention this also about the vision during withdrawal.

 

I spent a lot of time cleaning up my reading glasses, figuring they were dirty.

 

All back to normal after 4months and a half.


#11 Lundeliz

Lundeliz

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 224 posts
  • LocationTexas
  • why_joining:
    I c/t'd from 60mg in 2009. Went back on and started tapering. Spent the next 4 years trying to get off. It was very difficult. Finally stopped at 17 beads on Dec.4, 2013.

Posted 04 July 2014 - 01:33 PM

I just now read this post about vision.  My vision has been very blurry for months.  The blurriness

 

started when I was tapering and has continued every since.  My eyes also burn and sting, and are

 

always red and bloodshot. Sometimes they water a lot.  I wake up with my eyes burning.  Does

 

anyone else have this?  Is this just a part of withdrawal?


#12 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 04 July 2014 - 01:46 PM

I think it is, Lundeliz.....certainly the blurring....I didn't have the bloodshot stuff, but it did have a sort of itchy scratchy sensation....like some people get with pollen allergies.....I tried saline drops, and a couple of medicated OTC drops...but nothing helped....except time....

#13 Lundeliz

Lundeliz

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 224 posts
  • LocationTexas
  • why_joining:
    I c/t'd from 60mg in 2009. Went back on and started tapering. Spent the next 4 years trying to get off. It was very difficult. Finally stopped at 17 beads on Dec.4, 2013.

Posted 04 July 2014 - 03:04 PM

Thank you, FN.  Yes, my eyes feel and look much like they would with allergies.  But I don't have

 

nasal or other symptoms of allergy, so I guess I will assume it's withdrawal related.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users